I have had trouble controlling sugars past few weeks and am VERY ITCHY! I am thinking its from being to high. Is it a symptom of being high? What is a good way to get rid of it? I'm high quite abit and yes I have Dr. appt coming up. Just not fast enough!
hb

Views: 471

Reply to This

Replies to This Discussion

High bs effect our bodies inside and out. Until you learn to manage your bs you will have that problem. Most drs don't have the time to do most of the education it takes to live with this disease. There are CDE (Certified Diabetes Educators) who can help you to manage your bs. There is a website that will help you find an educator in your part of the U.S. the link is below.

http://www.diabeteseducator.org/
I agree, could be high blood sugar as Betty says. Its interesting on the diabetes UK website under their diagnostic criteria for diabetes they show itching in the vaginal or crotch area of one of the things to look for in diabetics. I haven't seen that on our side of the pond.
Ya know... I did have a lot of itch issues, when I was first diagnosed, come to think of it. I thought it was just coincidence... but it could very well be a response to it. Nothing seemed to help except for Cortaid.
Thats kinda weird that your itchy because of being high, it could be something else cause I have never heard of being itchy because of a high.
Diabetes.org has on their website re: skin complications that D can cause. http://www.diabetes.org/living-with-diabetes/complications/skin-com...
Thank you for response. I am not sure what it is. I get terribly itchy when i'm aroud 200 and am fine when it is lower.
My dr. is very educated for diabetes and everything, He is very good dr. So he should be able to help me. I am wondering if it is my medication. I was on a low dose last fall and and had it upped in December. That is funny about your the Danny. : ) But it is true. Blame it on diabetes. What else am I goinig to blame it on, I'm otherwise a very healthy
person. ow well. Thank you everyone.
hb
when i started insulin i was prescribed lantus insulin and humilin r . I had constant itching esp. on my head and under my arms. people told me my chemistry was out of whack. but the misery never subsided. I searched and searched and found out that it is possible to be allergic to the fillers in insulin. I took my information to my pharmacist and he reasearch the medication and suggested that i try a different long acting insulin levemir....the itching stopped!!!! i wasn't crazy. could it be an allergic reaction to your insulin? good luck!
I previously mentioned how high bs affect our whole being. For many years I did not know how to manage my bs and had the itching you talk about. When I learned to manage my bs my itching disappeared. As Jeff mentioned it could also be your insulin. When we only had animal insulin (pork & beef) some people were allergic to one or the other.
Yes, my skin was always dry and itchy before I was diagnosed. I used to scratch my legs til they bled. And slathered on the cortisone creme. My A1c was 14 at the time. Now that my BG is under control I don't have that symptom anymore
.The book I received from my CDE when first diagnosed says signs of Type 1 Diabetes include: increased thirst or hunger, frequent urination, rapid weight loss, blurred vision, dizziness, fatigue, and itchy or dry skin.
I'm sure those symptoms are familiar to all of us!
I've been type 1 for 21 yrs. and I get REALLY itchy off and on. worse in the winter months. Eucerin (sp?) is very good. I will itch till my legs start to bleed so trust me, I know how bad it can get. From what I understand it's just one of those things that we are prone to. Good luck! Alos, I recently switched to an antibacterial soap for bathing too....
If it is itchy in the palm of your hands and feet or on your legs. it could be your liver might be causing you issues or possibly your thyroid is low causing really dry skin. I'm glad you have Dr's appointment. Hope it gets better soon.
Thank you for help. Glad to know I'm not to crazy .or am I? It is my WHOLE body that is crawling. I changed my body wash and shampoo to mild no perfumes stuff and am still crawling.So it can't be that. I don't take insulin anymore, I take glyburide .Maybe I should go back to insulin. The thought is scary but it is an option. I have appt. tomorrow, they moved it up for me so hopefully I will get answers and some help. Liver and thyroid check will be in March.Anyway,Thanks.
hb

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#OpposeAB1893: California Bill that Burdens People with Diabetes on Insulin

A couple of days ago I learned that the California State Assembly is considering AB-1893 Sharps waste, which in (if approved) will mandate that: “Sharps sold to the general public in California shall be sold with a sharps waste container Read on! →

FDA Docket Extended! We Need You.

If you are new to diabetes advocacy in the traditional sense of the word, you may be thinking, “What the heck is a docket!?” I certainly was the first twenty times I heard it (yes it took that long). For Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Heather Gabel
(Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator
Bradford (has type 1)

Administrators
Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service